[Skip to Content]
[Skip to Content Landing]
Article
January 1984

Hepatotoxic Reactions in a Patient Treated With Etretinate

Author Affiliations

From the Department of Dermatology, College of Medicine (Drs Weiss and Ackerman and Mr West), and the Department of Pharmacy Practice, College of Pharmacy (Mr West and Ms Robinson), University of Illinois at Chicago.

Arch Dermatol. 1984;120(1):104-106. doi:10.1001/archderm.1984.01650370110022
Abstract

• Hepatotoxic reactions and eosinophilia developed in a 74-year-old woman who had been treated with an aromatic retinoid compound, etretinate, for severe psoriasis palmaris et plantaris. Rapid improvement in her condition followed discontinuation of the drug therapy. Liver enzyme elevations recurred after reinstitution of etretinate therapy; these levels quickly returned to normal after the drug therapy was again discontinued. Our patient's reaction to etretinate may have been a hypersensitivity reaction.

(Arch Dermatol 1984;120:104-106)

×